Medical questions & health advice by board certified doctors
"I am having problems with my lady parts, what could it be?"
Hello. I am on birth control & have been on the same brand & dosage for about 3 years. Like most I have my days when I don't take it on time, but I'm usually pretty good about it. My concern is that I missed a "period" two pill packs ago & I got a "period" on my last pill pack. It occurred between the dates of Sep 22 & Sep 26. (I will say that I was sexually active during that period cycle, but partner did not ejaculate. However, he did ejaculate during intercourse a week or so prior). I am in the third week of my current pill pack & have been experiencing some unexpected spotting with occasional, very light menstrual cramps since Oct 8. My "period" isn't due until next Tuesday. The only other thing besides the spotting that I've experienced is frequent urination (I am fully relieved when I go, I have just been going fairly often) What's up, doc?
Lots of good information that you have been able to provide in your question. I obviously won't be able to diagnose your problem, but we can make some good suggestions of things to start thinking about as you make your appointment to discuss all of this with your doctor. First, changes in the female menstrual cycle can be due to almost innumerable variables. Pinning it down to just one thing can be difficult, and so your doctor will usually start with the things that are most likely to affect your overall health. First of all, he or she will want to check and make sure you are not pregnant, as pregnancy or a lost pregnancy can obviously result in this sort of change. Second, he or she will likely want to check to make sure that you do not have any diseases that could be causing your symptoms, as STDs are quite common and can have serious side effects. Next, he or she will want to evaluate you for tumors, either malignant or benign, that could be causing these problems. This may involve a physical exam and some routine testing. Please speak with your doctor about this question.
Need more info?See an obgyn today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.